"Jan. 7, 2011 -- Many people taking powerful psychiatric medications that increase their risk of weight gain and diabetes are prescribed those drugs when there's little evidence that they will get any benefit from them, a new study shows.
In pre-marketing clinical studies involving more than 3350 patients and/or healthy subjects, accidental or intentional acute overdosage of SAPHRIS was identified in 3 patients. Among these few reported cases of overdose, the highest estimated ingestion of SAPHRIS was 400 mg. Reported adverse reactions at the highest dosage included agitation and confusion.
Management of Overdosage
There is no specific antidote to SAPHRIS. The possibility of multiple drug involvement should be considered. An electrocardiogram should be obtained and management of overdose should concentrate on supportive therapy, maintaining an adequate airway, oxygenation and ventilation, and management of symptoms.
Hypotension and circulatory collapse should be treated with appropriate measures, such as intravenous fluids and/or sympathomimetic agents (epinephrine and dopamine should not be used, since beta stimulation may worsen hypotension in the setting of SAPHRIS-induced alpha blockade). In case of severe extrapyramidal symptoms, anticholinergic medication should be administered. Close medical supervision and monitoring should continue until the patient recovers.
Hypersensitivity reactions, including anaphylaxis and angioedema, have been observed in patients treated with asenapine. Therefore, SAPHRIS is contraindicated in patients with a known hypersensitivity to the product [see WARNINGS AND PRECAUTIONS, ADVERSE REACTIONS and PATIENT INFORMATION].
Last reviewed on RxList: 12/7/2012
This monograph has been modified to include the generic and brand name in many instances.
Additional Saphris Information
Saphris - User Reviews
Saphris User Reviews
Now you can gain knowledge and insight about a drug treatment with Patient Discussions.
Report Problems to the Food and Drug Administration
Get tips on therapy and treatment.